Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 30, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 30, 2012, 1:52 PM MDT. It took effect at Aug 31, 2012, 12:00 PM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2012, 1:52 PM MDT (19:52 UTC)
- In effect from
- Aug 31, 2012, 12:00 PM MDT
- Expired
- Sep 1, 2012, 12:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS Boise, ID
The text
As transmitted, in the capitals the NWS used until 2016.
092 WWUS85 KBOI 301952 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 152 PM MDT THU AUG 30 2012 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO NOON MDT SATURDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... .MONSOONAL MOISTURE ON THE INCREASE FRIDAY AND SATURDAY. IDZ418-311600- /O.NEW.KBOI.FW.W.0030.120831T1800Z-120901T1800Z/ WESTERN TWIN FALLS BLM- 152 PM MDT THU AUG 30 2012 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO NOON MDT SATURDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO NOON MDT SATURDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ON THE INCREASE THROUGH FRIDAY AFTERNOON. DECREASING COVERAGE OVERNIGHT WITH ADDITIONAL THUNDERSTORMS EXPECTED AFTER SUNRISE SATURDAY. SOME STORMS WILL HAVE WETTING RAINS. * OUTFLOW WINDS...GUSTY WINDS TO 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
3 follow-up statements
288 WWUS85 KBOI 311522 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 922 AM MDT FRI AUG 31 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO NOON MDT SATURDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... .MONSOONAL MOISTURE ON THE INCREASE THROUGH SATURDAY. IDZ418-011600- /O.CON.KBOI.FW.W.0030.120831T1800Z-120901T1800Z/ WESTERN TWIN FALLS BLM- 922 AM MDT FRI AUG 31 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT SATURDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT SATURDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ON THE INCREASE THROUGH THIS AFTERNOON...DECREASING COVERAGE OVERNIGHT WITH ADDITIONAL THUNDERSTORMS EXPECTED AFTER SUNRISE SATURDAY. SOME STORMS WILL HAVE WETTING RAINS. * OUTFLOW WINDS...GUSTY WINDS TO 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
175 WWUS85 KBOI 011550 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 950 AM MDT SAT SEP 1 2012 ...RED FLAG WARNING IN EFFECT UNTIL NOON MDT FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... .MONSOONAL MOISTURE ON THE INCREASE THROUGH SATURDAY. IDZ418-011800- /O.CON.KBOI.FW.W.0030.000000T0000Z-120901T1800Z/ WESTERN TWIN FALLS BLM- 950 AM MDT SAT SEP 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS POSSIBLE THROUGH MIDDAY THEN DECREASING COVERAGE THIS AFTERNOON. SOME STORMS WILL HAVE WETTING RAINS. * OUTFLOW WINDS...GUSTY WINDS TO 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
207 WWUS85 KBOI 011802 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1202 PM MDT SAT SEP 1 2012 IDZ418-011915- /O.EXP.KBOI.FW.W.0030.000000T0000Z-120901T1800Z/ WESTERN TWIN FALLS BLM- 1202 PM MDT SAT SEP 1 2012 ...RED FLAG WARNING HAS EXPIRED FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... MOISTURE CONTINUES TO MOVE INTO SOUTHERN IDAHO TODAY. THERE STILL CONTINUES A THREAT OF CONVECTION BUT SHOULD BE LIMITED IN COVERAGE THE REMAINDER OF THIS AFTERNOON. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 30, 9:52 AM MDT, 4 hours earlier.
Area forecast discussion, Aug 30, 9:52 AM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 952 AM MDT THU AUG 30 2012 .DISCUSSION...NO UPDATES THIS MORNING AS FORECAST REMAINS ON TRACK WITH DRY SOUTHWESTERLY FLOW ALOFT. TEMPERATURE A BIT WARMER TODAY REACHING THE LOW 90S IN THE VALLEY. MAIN FOCUS AS BEEN ON CONVECTIVE POTENTIAL FOR FRIDAY AND SATURDAY AS MONSOONAL MOISTURE STREAMS NORTH FROM NEVADA AHEAD OF DEEPENING TROUGH ALONG THE WEST COAST. LATEST MODEL GUIDANCE SUGGESTS MOST OF THE INSTABILITY AND MOISTURE WILL REMAIN SOUTH AND EAST OF THE FORECAST AREA ON FRIDAY AND SATURDAY. MODEL SOUNDINGS FOR TWF SHOWING PWATS OF OVER AN INCH SUGGESTS STORMS WILL PRODUCE MEASURABLE PRECIPITATION ACROSS SOUTH-CENTRAL IDAHO. WILL ADDRESS THUNDERSTORMS COVERAGE AND POPS IN THE AFTERNOON PACKAGE. && .AVIATION...MVFR/IFR IN SMOKE NEAR WILDFIRES...WITH PERIODS OF MVFR IN SMOKE POSSIBLE THROUGH EARLY AFTERNOON IN THE TREASURE VALLEY. SURFACE WINDS WILL BE LIGHT AND VARIABLE...EXCEPT NEAR KMYL - SOUTHWESTERLY AROUND 10 KTS WITH GUSTS UP TO 20 KTS POSSIBLE. WINDS ALOFT AT 10K FT MSL...SOUTHWESTERLY UP TO 20 KTS. LITTLE TO NO IMPROVEMENT IN SMOKE CONDITIONS TONIGHT. && .AIR STAGNATION...SMOKE WHICH SETTLED INTO THE TREASURE VALLEY YESTERDAY WAS PRIMARILY DUE TO A NEW FIRE SITUATED NORTHWEST OF JORDAN VALLEY. THE SMOKE HAS REMAINED TRAPPED IN THE VALLEY DUE TO THE DEVELOPMENT OF AN INVERSION OVERNIGHT. A LIGHT DRAINAGE WIND SHOULD CARRY ADDITIONAL SMOKE INTO THE VALLEY FROM FIRES LOCATED IN THE CENTRAL IDAHO MOUNTAINS. SOME MIXING WILL OCCUR THIS AFTERNOON AS THE INVERSION BREAKS ALLOWING FOR SOME IMPROVEMENT ALTHOUGH AREA FIRES WILL CONTINUE TO PRODUCE SMOKE. NO SIGNIFICANT CHANGES TO THE WEATHER PATTERN THROUGH THE WEEKEND. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH FRIDAY...SOUTHWEST FLOW ALOFT WILL REMAIN SITUATED OVER THE AREA THROUGH THE PERIOD. FLOW WILL BE DRY/STABLE TODAY EXCEPT THE LEADING EDGE OF THE MONSOON MOISTURE WILL ENTER SOUTHERN TWIN FALLS COUNTY FOR A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON. AN UPPER TROUGH DIGGING ALONG THE WEST COAST WILL DRAW THE MONSOON MOISTURE FURTHER WESTWARD ON FRIDAY FOR A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS. DEEPEST MOISTURE WILL BE OVER SOUTHWEST IDAHO WHERE PWATS APPROACH AN INCH...ESPECIALLY SOUTH OF TWIN FALLS FOR A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. TEMPERATURES WILL BE ABOUT 5 DEGREES ABOVE NORMAL WITH VALLEY HIGHS IN THE MID 80S TO LOWER 90S. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...MONSOON MOISTURE SURGE THROUGH NEVADA WILL BRING A CHANCE OF THUNDERSTORMS TO SRN ZONES IN IDAHO FRIDAY NIGHT AND SATURDAY...BEST CHANCE IN TWIN FALLS COUNTY. PACIFIC UPPER TROUGH AND DRIER WESTERLY FLOW WILL COME IN SUNDAY. AFTER THAT THE SOUTHERN PART OF THE TROUGH WILL STAY OFF THE NW COAST WHILE UPPER RIDGE REBUILDS IN THE GREAT BASIN MID-WEEK... KEEPING TEMPS SLIGHTLY WARMER THAN NORMAL. WSWLY UPPER FLOW SHOULD KEEP MONSOON MOISTURE TO THE SOUTH OF OUR CWA. GFS BRINGS REMNANTS OF A TROPICAL STORM OFF BAJA CALIFORNIA TOWARD US LATE TUESDAY OR WEDNESDAY BUT ECM HAS NOTHING. NOT A PROBLEM FOR NOW BUT WE WILL MONITOR STORM/S PROGRESS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...JDS AVIATION.....BB AIR STAGNATION...BW/JDS PREV SHORT TERM...BW PREV LONG TERM....LC
Hazardous weather outlook, Aug 30, 6:06 AM MDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 606 AM MDT THU AUG 30 2012 IDZ011>016-028>030-033-ORZ061>064-311200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 606 AM MDT THU AUG 30 2012 /506 AM PDT THU AUG 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.